Is it ok to take prescription drugs & vitamins all at once or should they be spaced over the day?
- 7 May 2011 by pbryant358
- effexor, vitamin d, vitamins, multivitamin, tamoxifen, savella, prescription
The prescription drugs I am presently taking are: Tamoxifen (20 mg/day), Effexor (75/day), Savella (50 mg-2x/day), and Vitamin D (50,000 iu/week).
The vitamins are: Multivitamin (1x/day), Calcium with Vitamin D (600 mg-500 iu/1x/day), Vitamin E (400 iu-1x/day), Vitamin C with Rose Hips (500 mg-1x/day).
7 May 2011
I entered your medications into the interactions checker and the results did not include any problems with the vitamins and the other medications you take.
However, there is an interaction between the Savella and the Effexor which involves the possibility of serotonin syndrome. The symptoms of serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
This a rare condition and is probably not a problem if the meds are prescribed by the same doctor or all your doctors know what you are taking, but just thought you should know.
The only other interactions involve the tamoxifen and food and the savella and alcohol. You should not eat soy containing products while on tamoxifen. You should not consume alcohol in excess with the savella due to the possibilty of increased liver damage.
Maybe that was more than you wanted to know but I thought that I should share everything I discovered.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... My instructions were to stop the Effexor and take the Savella instead. When I have tried to stop Effexor by weaning off in the past, I was never ...
5 answers • 11 Jan 2010
... with counteract with my thyroid problems. Also it has Vitamin k and I am on Plavix. Should I be concerned
1 answer • 31 May 2010
My wife has been on effexor for her Fibro for a while now. It recently seemed to become less effective. She just took her first ramping dose of ...
2 answers • 28 Aug 2010